MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; LJE CATHETER, NEPHROSTOMY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.Occupation: supervisor.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an unknown patient required the placement of an ultrathane cope nephroureterostomy set for a nephroureteral tube exchange.The operator reported, once the catheter was placed in the patient, the blue stiffener was unable to be removed from the catheter.The entire device had to be removed from patient and another similar device was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
H6 ¿ additional method code: (3331) analysis of production records.Investigation ¿ evaluation.(b)(6) hospital informed cook of an incident involving a ultrathane cope nephroureterostomy set.On an unknown date during a nephroureteral tube exchange the blue stiffener was unable to be removed.The stiffener and catheter were removed from the patient.A new device used to successfully complete the procedure.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complainant did not return the complaint device to cook for investigation.Therefore, no visual inspection was performed.Additionally, a document-based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The device history record (dhr) as reviewed.The dhr for final lot revealed six non-conformances.The sub-assembly lot revealed one non-conformance.One of the non-conformances is for hc coating separating or lifting.This affected a quantity of 7 that all had a disposition of scrapped.Cook concluded that the other recorded non-conformances are not related to this incident.A complaints database search was completed and no additional complaints were found.As there are adequate inspection activities established, objective evidence that the dhr was fully executed, and no additional complaints from the same lot.It was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product ifu, t_nucl_rev3, provides the following information to the user related to the reported failure mode: precautions: "activate hydrophilic coating, if present, by wetting surface of device with sterile water or saline.For best results, maintain wetted condition of device during placement." instructions for use: stent placement."1.Using standard percutaneous access technique, establish wire guide position well into the bladder.2.Over the wire guide, introduce the stent/stiffening cannula into the kidney collecting system.3.After establishing proper proximal and distal position, push the stent off the stiffening cannula over the wire, making sure the distal pigtail forms within the bladder." how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no returned product, and results of the investigation, a definitive root cause could not be established.However, a capa has been opened to address this issue and is currently undergoing investigation.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
LJE CATHETER, NEPHROSTOMY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9835052
Report Number1820334-2020-00616
Device Sequence Number11545581
Product Code LJE
UDI-Device Identifier00827002481763
UDI-Public(01)00827002481763(17)220905(10)9993075
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2022
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-24-NUCL-B-RH
Device Lot Number9993075
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/16/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1